Thunderstorm Wind, Parker
- When
- November 24, 7:37 PM CST
- Where
- Parker County, 3.21 mi NW of Millsap
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.782, -98.060
The Mineral Wells ASOS measured a wind gust of 56 knots.
A line of storms moved through the region in the evening hours. The storms intensified as they reached the I-35 corridor, and a QLCS tornado occurred in Arlington.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A line of storms moved through the region in the evening hours. The storms intensified as they reached the I-35 corridor, and a QLCS tornado occurred in Arlington. The tornado was rated an EF-2 because of roof damage to an apartment complex. Five injuries occurred along the tornado path, but none were life threatening. Notable wind damage was also reported across Fannin County from the line of storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 24, 5:59 PM CST, 1 hour 38 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 559 PM CST Tue Nov 24 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday Night/ A shortwave over the Oklahoma and Texas Panhandles can be seen on water vapor imagery moving steadily eastward this evening. It is accompanied by a surface cyclone over southwest Oklahoma, from which a cold front and a dryline extend. The dryline as of 5 PM stretched from Bowie to Abilene to San Angelo, with the front not too far behind and catching up. Thunderstorms have begun to develop along the dryline, but will remain isolated for the next few hours with better coverage remaining north of the Red River. However, there is an axis of better instability roughly along the I-35 corridor, and it is likely that a marked increase in convective coverage and intensity will occur as the dryline encroaches on this area in a couple of hours. Though instability will be decreasing as temperatures fall, the presence of strong deep layer shear may allow a few severe storms to get going with damaging wind gusts being the primary threat. Large hail may also occur in any initial discrete cells that are able to maintain a good rotating updraft before activity becomes more linear in nature. Storms should quickly grow upscale into a linear MCS while propagating through he southeast half of the CWA tonight, maintaining a potential for a few damaging wind gusts in bowing segments. The line will exit our southeast zones prior to daybreak and will be followed by much cooler and breezy conditions in the wake of a cold front. The winds, however, should drop off Wednesday afternoon as a surface ridge slides in from the west. Wednesday temperatures will begin in the 40s with highs climbing into the lower and middle 60s under sunny skies. 30 && .LONG TERM... /Issued 308 PM CST Tue Nov 24 2020/ /Thanksgiving Day-Weekend Into Early Next Week/ A dry, breezy, and warm day is expected Thanksgiving Day, as we'll be in between systems with strong west-southwest flow aloft with mid to high cloudiness passing across the area. Gusty south winds 15 to 25 mph at the surface will begin the process of Gulf moisture back northward as we await our multi-day system and wet weather for the holiday weekend. Strong southwest flow of 25-35 knots increases Thanksgiving night in advance of the next cold front arriving into the area early Friday morning. Brisk and cooler conditions with highs struggling into the upper 50s and 60s are expected as low level moisture transport socks the area in with clouds. Isentropic ascent will increase initially across Central Texas as a 120-140 knot sub-tropical upper jet max advances northeast across the state from Mexico. This will all be in advance of our closed mid level low organizing near the Arizona/New Mexico border region and where shower activity will be on the increase during the morning hours. As the mid level low approaches the Southern High Plains late Friday into Friday Night, it's going to be a brisk, chilly, wet, and sloppy travel forecast for those planning to be on the roads or on flights. Showers will be most widespread across Central Texas where higher quality moisture will be present, while more spotty activity in nature is expected as you head northward toward I-20 and the Red River Valley. Regardless, it's not going to be weather you're going to want to be outside in. Mid level lapse rates will remained steepened between 6-7 deg C/Km aloft as large- scale ascent continues to increase with some pockets of embedded and elevated thunderstorms. Severe weather is not expected, though we may need to watch for a strong storm or two with small hail due to the expected shear overhead. The wet, cool, and dreary weather continues into Saturday, before tapering off from west to east late Saturday night and Sunday, when a reinforcing cold front arrives to keep highs in the 50s to lower 60s in Central Texas with lows in the 40s and 50s with some possible mid-upper 30s out west by Sunday morning as the core of this deep low finally tracks east over the area. Though rainfall coverage is expected to become much more spotty Sunday, it'll remain cool. Partial sunshine by afternoon should allow southern and western parts of the CWA to see highs creep back up into the 60s by afternoon with a few lingering showers around. So if you had to travel home from any holiday gatherings, Sunday is the better day versus Saturday. A few showers may linger in the north late Sunday into Sunday night as this system finally opens up and lifts northeast of the area. This will pull yet another cold front into the region with sunny, brisk, and cool conditions with highs in the 50s Monday. The rapid transitioning late Fall/mid level pattern continues next week, as south winds and shortwave ridging return Tuesday for a slight warm up. Another closed low organizes across the Great Basin and Desert Southwest by the middle of next week, but this system will be slow evolve and move east. In addition, models are struggling on this deep system's evolution as drops into the southern latitudes. What's this mean for us? Seasonably cool and dry conditions with little in the way of precipitation will continue much of the week was we remain entrenched under a dry northwest flow regime aloft over the Central CONUS. 05/ && .AVIATION... /NEW/ /00Z TAFs/ A dryline and cold front will approach from the northwest over the next few hours. Any storms along the dryline south of the Red River should remain low-topped and weak for another hour or two, but should increase in coverage and intensity as they encounter better instability farther east. We have stuck with VCTS from 02-05Z in the Metroplex TAFs, but may eventually need to add a brief TEMPO group for thunder depending on future RADAR trends. There could also be a couple of hours of low level (non- convective) wind shear due to decoupling winds and a 40+ kt low level jet through 05Z. The likely window for TS at KACT should be 04-08Z. Winds will shift to the west with the dryline then northwest with the front as storms exit to the southeast well before dawn Wednesday. Northwest winds should begin to wane Wednesday afternoon as a surface ridge moves in. Otherwise, outside of precipitation, conditions should remain VFR. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 64 43 73 55 / 40 0 0 0 20 Waco 48 66 42 75 57 / 60 0 0 0 30 Paris 45 59 38 68 51 / 70 0 0 0 20 Denton 41 64 38 72 50 / 30 0 0 0 10 McKinney 44 63 39 71 52 / 40 0 0 0 20 Dallas 48 65 45 75 57 / 40 0 0 0 20 Terrell 45 63 39 72 56 / 70 0 0 0 20 Corsicana 49 66 44 75 59 / 60 0 0 0 40 Temple 48 67 42 76 58 / 40 0 0 0 30 Mineral Wells 42 65 40 77 49 / 20 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 649 PM CST Tue Nov 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 649 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the region tonight. A few thunderstorms may be strong to severe, mainly along and east of the I-35 corridor, with damaging winds being the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low thunderstorm chances will return to the region on Friday. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Fort Worth TX 711 PM CST Tue Nov 24 2020 TXZ102-250130- Wise TX- 711 PM CST Tue Nov 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 730 PM CST... At 711 PM CST, Doppler radar was tracking a strong thunderstorm over Paradise, or near Bridgeport, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Bridgeport, Briar, Pecan Acres, Alvord, New Fairview, Aurora, Boyd, Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark and Lake Bridgeport. LAT...LON 3343 9738 3299 9740 3300 9792 3343 9792 TIME...MOT...LOC 0111Z 240DEG 49KT 3318 9770 30
Special Weather Statement
National Weather Service Fort Worth TX
720 PM CST Tue Nov 24 2020
TXZ092-250145-
Cooke TX-
720 PM CST Tue Nov 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 745 PM CST...
At 719 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Overbrook to near Forestburg. Movement was east
at 40 mph.
Half-inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gainesville, Muenster, Lindsay, Callisburg, Lake Kiowa, Ray Roberts
Park Johnson Branch and Valley View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3395 9695 3342 9694 3343 9748 3392 9748
3383 9746 3382 9738 3388 9733 3386 9734
3389 9731 3386 9726 3392 9721 3386 9717
3376 9719 3372 9711 3382 9705 3385 9709
3384 9703 3395 9700
TIME...MOT...LOC 0119Z 250DEG 35KT 3407 9714 3346 9757
30The Dallas/Ft Worth radar (KFWS), 75 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
6 thunderstorm wind, 1 tornado. Local standard time, as filed.
The Mineral Wells ASOS measured a wind gust of 56 knots.
The Krum Fire Department measured a 65 mph wind gust near the intersection of U.S. 380 and FM 156. Time was estimated via radar.
An EF-2 tornado moved through Arlington producing mostly EF-0 and EF-1 damage, but a small area of EF-2 damage was found. The tornado began near West Mayfield Road and South Bowen Road where fence, shed and tree damage was found. The tornado traveled northeast from this location causing minor tree damage. Significant roof damage to several structures was noted along Colorado Lane. The tornado then crossed South Cooper Street and damaged a Burger Box fast food restaurant, Safelite AutoGlass store, and several warehouses in the area. The tornado damage in his location and along Colorado Lane was at EF-1 intensity. The tornado continued along an east-northeast track where it soon impacted the Waterdance and Mirage Apartments. Considerable roof damage was noted at these complexes, but the most significant damage occurred at the Waterdance Apartment complex. Large sections of the roof were ripped off of two buildings, resulting in an EF-2 rating at this location. From the apartment complex, the tornado weakened and traveled northeast for a few more miles before dissipating near East Park Row Drive and Carter Drive. Sporadic tree, siding, fence, and shingle damage was noted to the end of the path. The maximum winds with this tornado were around 115 mph. Five people were injured in this tornado, but none of the injuries were life threatening.
Outbuildings were damaged and tree branches were knocked down near Whitewright.
An emergency manager reported a roof was blown off of a mobile home near Trenton. Power lines were also knocked down in Trenton. Time was estimated via radar.
A barn was damaged and a calf stable was destroyed along CR 1552 in Bailey.
Thunderstorm winds caused damage to a property on FM 68. A dumpster was moved and flipped. Tree branches were broken. A feed barrel was moved nearly 100 yards. Fencing was broken, tin was torn off the roof of a barn, and porch columns were leaning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyThe tornado archive for Texas, 2020Warnings in Texas, November 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 928372, 928373, 928029, 930138, 928360, 928367, 930139.